[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.175.121.230. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1969

Allergic Reaction to Pyrvinium Pamoate

Author Affiliations

Fort Campbell, Ky
From the Department of Pediatrics, US Army Hospital, Fort Campbell, Ky. Dr. Desser is now with the Beth Israel Medical Center, New York, and MAJ Baden is now with the Brooke Army Medical Center, San Antonio, Tex.

Am J Dis Child. 1969;117(5):589. doi:10.1001/archpedi.1969.02100030591017
Abstract

PYRVINIUM pamoate (Povan) is a commonly used agent for the effective treatment of enterobiasis. Side reactions of nausea, vomiting, and abdominal pain have been reported in children and adults receiving large doses.1 These adverse reactions are presumably on the basis of local irritation. The following is a case report of a reaction to pyrvinium pamoate.

Report of a Case  The patient, a 5-year-old, white boy, had been in good health and was treated with a single dose of 100 mg pyrvinium pamoate suspension for enterobiasis. Eight hours after receiving the medication, he began to have fever, periorbital edema, arthralgia, and an intensely pruritic rash. An unknown quantity of "cortisone syrup and aspirin" was administered by the family physician without any apparent relief of symptoms. Forty hours after symptoms began, the patient was admitted to Fort Campbell Army Hospital.The patient had no past history of allergy, serious illness, recent

×